# SDR CA020726018

- Difficulty date: July 8, 2002
- Submitted: August 7, 2002
- Operation: Air carrier
- Make and model: Cessna 180K
- Aircraft time: 6,298 hours
- Engine: Cont O520*
- Propeller: Mcauly D3A34C403
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: ST711ER
- Condition: Cracked
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

(CAN) AT END OF 2 RT FLT, CYL HEAD TEMP, OIL TEMP & PRESSURE ALL NORMAL. OIL TEMP SUDDENLY WENT UP ONE NEEDLE WIDTH, OIL PRESSURE WENT DOWN ONE NEEDLE WIDTH.  ENGINE MADE BANGING,  CLATTERING NOISE WITH WHIFF OF HOT OIL SMOKE IN COCKPIT.  ENGINE RAN VERY ROUGH,  SO PILOT BROUGHT POWER BACK & NOISE LESSENED WITH STILL SOME CLATTER.  PILOT MADE "ALL STATIONS" CALL & LANDED IN SHEBANDOWAN LAKE.  PILOT ABLE TO IDLE ENGINE TO SHORE: (AT IDLE NO BANGING OR CLATTERING NOISE.)  A/C LEFT TIED UP AT PRIVATE BEACH NEAR COTTAGE & DOCK. PILOT NOTIFIED DIR. OF MAINT IMMEDIATELY BY PHONE. UPON INSP, NR 1 CYLINDER FOUND CRACKED FROM LOWER SPARK PLUG HOLE, & FOLLOWED CYLINDER FINS HALF WAY AROUND CYLINDER.
